Hail, McPherson
- When
- June 26, 4:54 PM CST
- Where
- McPherson County, Galva
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.383, -97.533
3 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 26, 1:55 PM CST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 255 PM CDT WED JUN 26 2002 MAIN CONCERNS THIS FORECAST CYCLE WILL BE PCPN CHCS EARLY THIS EVE...AND WARMER TEMPS IN THE EXTENDED. UPR AIR ANALYSIS SHOWS MCV CURRENTLY SPINNING SOUTH ACROSS WRN KS ATTM WITH JUST SOME WDLY SCT -TSRA NEAR RSL. UPR LVL FLOW IS WK NWRLY. SFC OBS ALSO SHOW WK TROF IS MOVING ACROSS THE AREA...LOCATED FROM CNK-RSL-HYS. AVN PICKED UP ON THE MCV THE BEST...DRIFTING THIS FEATURE INTO TX BY TNGT. NOT MUCH IN THE WAY OF ANY SFC CONVG WITH THE TROF...SO EVEN WITH MODERATE INSTABILITY AROUND...DO NOT EXPECT MUCH TSRA INTIATION. BEST PLACE FOR ANY TSRA DVLPMNT WOULD BE NEAR THE MCV IN WRN SECTIONS OF THE CWA AS CAP APPEARS TO BE GONE IN THIS AREA. SO WILL INCLUDE AN ISOLD TSRA IN THIS AREA. WILL KEEP AN EYE ON AREAS JUST WEST OF ICT...AS ERN SIDE OF MCV IS LEADING TO SOME MDT CU. ELSEWHERE WILL KEEP A SLGHT CHC POP GOING TNGT AS SFC TROF SLOWLY MOVES SOUTH ACROSS THE AREA. WITH LOTS OF AC DEBRIS AROUND TNGT...PREFER GOING A LITTLE ABOVE GUID FOR LOW TEMPS. AVN SHOWS SFC TROF CONTINUES ITS SLOW MEANDER ACROSS SRN KS ON THU. BUT SFC CONVG AGAIN REMAINS WEAK. WILL KEEP A SLGHT CHC GOING IN MOST AREAS WITH THIS BOUNDARY AROUND...BUT LACKING ANY UPR DYNAMICS...ISOLD TSRA IS THE BEST BET. PACIFIC SFC HIGH PRESS BUILDS INTO THE AREA ON FRI...SO TEMPS MAY BE A SLIGTHLY COOLER. BUT HIGH PRESSURE WILL ALSO END ANY PCPN CHC FOR FRI THRU SAT. SUN-WED. SFC RIDGE SLIDES EAST OF THE AREA ALLOWING TEMPS TO AGAIN CREEP INTO THE 90S AS SW WINDS RETURN. UPR LVL RIDGE BUILDS ACROSS THE UPR MIDWEST WITH CAP IN PLACE. MRF TRYS TO BRING A WK IMPULSE UNDER THE UPR RIDGE ON TUES INTO WED...WITH NOGAPS AND ECMWF KEEPING THINGS DRY AND WARM. WILL LEAVE SLGHT CHC IN FOR NOW WITH UNCERTAINTY THAT FAR OUT...BUT WILL BUMP UP TEMPS ABOVE MRF GUID NUMBERS. FCSTID = 22/KETCHAM ICT 68 91 67 89 / 30 30 20 10 HUT 68 91 66 90 / 40 30 10 10 EWK 68 91 66 89 / 30 30 10 10 EQA 68 90 67 88 / 30 30 10 10 WLD 69 93 68 88 / 30 30 20 10 RSL 66 87 65 90 / 40 20 10 10 GBD 67 89 66 90 / 40 20 10 10 SLN 67 88 66 90 / 30 20 10 10 MPR 68 91 66 89 / 30 30 10 10 CFV 69 91 68 86 / 30 30 20 10 CNU 68 90 66 86 / 30 30 20 10 K88 68 89 66 87 / 30 30 20 10 .ICT... KS...NONE. KETCHAM
KSZ032-033-047>053-067>069-082-083-091-092-270400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1232 PM CDT WED JUN 26 2002 ...A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING ACROSS PART OF CENTRAL AND SOUTH CENTRAL KANSAS... A WEAK SURFACE TROUGH OF LOW PRESSURE WILL REMAIN DRAPED FROM NORTHEAST KANSAS...ACROSS CENTRAL AND SOUTHWEST KANSAS INTO EARLY THIS EVENING. A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON NEAR THIS BOUNDARY. THE STORMS ARE EXPECTED TO BE FAIRLY ISOLATED OR WIDELY SCATTERED IN COVERAGE. ALTHOUGH WIND FIELDS WILL BE RELATIVELY WEAK...THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE. THE STORMS MAY BECOME SEVERE WITH DOWNBURST WINDS BEING THE MAIN HAZARD. THE STORMS WILL ALSO BE SLOW MOVERS...SO LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. AFTER SUNSET...THE STORMS SHOULD BEGIN TO DIMINISH IN INTENSITY. SPOTTER ACTIVATION IS POSSIBLE WEST OF A LINE...FROM EL DORADO TO ANTHONY...BETWEEN 3 PM AND 9 PM.
KSZ032-033-047>051-067-068-082-083-091-092-270400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 251 PM CDT WED JUN 26 2002 ...A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS PART OF CENTRAL AND SOUTH CENTRAL KANSAS... A WEAK UPPER LEVEL DISTURBANCE OVER WESTERN KANSAS...WILL CONTINUE TO TRIGGER SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EARLY THIS EVENING...OVER PART OF CENTRAL AND SOUTH CENTRAL KANSAS. ALTHOUGH WIND FIELDS WILL BE RELATIVELY WEAK...THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE. A FEW OF THESE STORMS MAY BECOME SEVERE...MAINLY ALONG AND WEST OF INTERSTATE 135 FROM SALINA TO SOUTH HAVEN. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS TO 70 MPH AND LARGE HAIL TO QUARTER SIZE. THE STORMS WILL BE SLOW MOVERS AND THEREFORE MAY PRODUCE LOCALLY HEAVY RAINFALL. AFTER SUNSET...THE STORMS SHOULD BEGIN TO DIMINISH IN INTENSITY. SPOTTER ACTIVATION IS POSSIBLE THROUGH ABOUT 9 PM THIS EVENING... MAINLY FOR THAT AREA...ALONG AND WEST OF INTERSTATE 135...FROM SALINA TO SOUTH HAVEN. CARUSO
The Wichita radar (KICT), 81 km away, was scanning. The volume nearest the first event began at 22:54 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Roof blown off a store.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5298240, 5298236, 5298237, 5298238, 5298239.